Oklahoma, 2013

Drought in Oklahoma, May 1 to 31, 2013

May 1 to 31, 2013 · NWS TSA · 8 events in 8 counties and zones

Widespread and heavy rainfall fell across much of eastern Oklahoma during May 2013. The region generally received between four and ten inches of rain during the month with some areas receiving in excess of fifteen inches.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Widespread and heavy rainfall fell across much of eastern Oklahoma during May 2013. The region generally received between four and ten inches of rain during the month with some areas receiving in excess of fifteen inches. This month's rainfall, combined with rainfall over the past couple months, helped alleviate drought conditions across all of eastern Oklahoma. Severe (D2) to extreme (D3) drought conditions across a large portion of northeastern Oklahoma early in the month improved to abnormally dry (D0) to moderate drought (D1) by month's end. Monetary damage estimates as a result of the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 30, 11:20 PM CST, 40 minutes earlier.

Area forecast discussion, Apr 30, 11:20 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1220 AM CDT WED MAY 1 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 6Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
FOR THE ENTIRE FORECAST PERIOD. CLOUDS ABOVE 3K FEET WILL INCREASE
DURING THE DAY WEDNESDAY. A STRONG COLD FRONT WILL MOVE INTO NORTHEAST
OKLAHOMA AROUND 3Z THURSDAY. THIS WILL BRING A WIND SHIFT TO THE
NORTH AS WELL AS TEMPO THUNDERSTORMS TO KBVO... KTUL... AND KRVS.

&&

.PREV DISCUSSION... /ISSUED 915 PM CDT TUE APR 30 2013/

..UPDATE...

DISCUSSION...
ANOTHER MILD NIGHT...ESPECIALLY ACROSS ERN
OK...AS SOUTH WINDS STAY UP. GOING FORECAST
IN GOOD SHAPE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Apr 30, 3:53 PM CST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
453 PM CDT TUE APR 30 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
453 PM CDT TUE APR 30 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SOUTH WINDS WILL OCCASIONALLY GUST TO NEAR 30 MILES AN HOUR ACROSS
PARTS OF NORTHEAST OKLAHOMA INTO THE EARLY EVENING. THE WINDS WILL
DIMINISH BY AROUND SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...HIGH WIND POTENTIAL.
FRIDAY THROUGH MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY AFTERNOON INTO
WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH THE REGION. THERE
WILL BE A VERY LIMITED POTENTIAL FOR A SEVERE STORM OR TWO WEDNESDAY
EVENING IF STORMS CAN DEVELOP SOUTH OF THE FRONT. THE GREATER STORM
COVERAGE WILL LIKELY BE NORTH OF THE FRONT WEDNESDAY NIGHT.

UNSEASONABLY COLD TEMPERATURES AND STRONG NORTH WINDS ARE EXPECTED
IN THE WAKE OF THE FRONT THURSDAY...ALONG WITH LINGERING AREAS OF
RAIN. ITS NOT COMPLETELY OUT THE QUESTION THAT THE RAIN MAY MIX WITH
SNOW NEAR THE KANSAS BORDER THURSDAY NIGHT AS COLDER AIR CONTINUES
TO FILTER SOUTH.

FRIDAY WILL BE ANOTHER UNSEASONABLY COLD DAY...WITH WARMER WEATHER
EXPECTED FOR THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Osage

When
May 1, 12:00 AM CST to May 31, 10:00 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Drought, Washington

When
May 1, 12:00 AM CST to May 31, 10:00 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

Drought, Nowata

When
May 1, 12:00 AM CST to May 31, 10:00 PM CST
Where
Nowata forecast zone
Reported by
Official NWS Observations
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Drought, Pawnee

When
May 1, 12:00 AM CST to May 31, 10:00 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Tulsa

When
May 1, 12:00 AM CST to May 31, 10:00 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Drought, Rogers

When
May 1, 12:00 AM CST to May 31, 10:00 PM CST
Where
Rogers forecast zone
Reported by
Official NWS Observations
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Drought, Creek

When
May 1, 12:00 AM CST to May 31, 10:00 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Craig

When
May 1, 12:00 AM CST to May 21, 10:00 AM CST
Where
Craig forecast zone
Reported by
Official NWS Observations
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 449381, 449382, 449383, 449384, 449385, 449386, 449387, 449388.